INFO

Posted by: Arwin

INFO - 05/29/04 01:35 PM

Hi All,

When i was 9 years old i was on the 1st trials of Tigason, it had devistating affects on my skin. It has now been 13 years since i took Tigason, but had another go on Isotretin 4-5 years ago, again i could not tolorate it.

I am wondering if anyone knows of a link between severe bone pains and Retinoids?

Any information explaining what you no would be greatful.

Thank you all so much.
Posted by: Sofie

Re: INFO - 05/29/04 08:53 PM

Hi again!

Neotigason (in the US: Soriatane) is known to affect bones. I do not know in what way exactly but other members on this Board have experienced severe bone problems due to Accutane and / or Neotigason. As I mentioned in my e-mail to you, my personal experiences with the drug are very good but it is a very powerful drug and can have a whole bunch of side effects. As far as I know it should be possible to see the bone damage on an x-ray so you might want to see a specialist to have your bones checked.

All the best.
Sofie
Posted by: Arwin

Re: INFO - 05/30/04 05:55 PM

Hi Sofie,
Thanks for your info.
I have had a recent GAMMA bone scan and i have peices of bone missing from my spine, it is eroding. After i had the test, my 7 year old son also had the same test carried out on him as well as another child with EHK. This was carried out becasuse of the results of my own test to see if there is any link. I am still waiting for all the results to come through, but was surprised to find there are others who have bone problems, and wonder if there is any connection!!
Thanks again
Posted by: Sofie

Re: INFO - 06/01/04 12:52 PM

On the website www.soriatane.com you will find a lot of information about the drug. I recommend reading the product information on the following link: http://www.soriatane.com/include/pi.pdf

Bone problems are mentioned e.g. on page 11.

By the way: Roche used to have all this information on their US-website. Now there is a new website www.soriatane.com by Connetics. Does anybody know more about that? Is Roche no longer producing Soriatane?

Regards,
Sofie
Posted by: Anonymous

Re: INFO - 06/02/04 03:05 PM

I took accutane for 10 years back in the early 80's. They were constantly xraying my knees, wrists and spine. I never showed any bone damage, however I did show calcification of my spine which they thought was no big deal. What it did effect was my joints, specifically the cartiledge is deteriorating. Ten years of xrays every 3 months and they never noticed it because they weren't looking for it, they were looking for bone deformaties. It wasn't until I mentioned to my derm that I had my hip xrayed and was diagnosed with arthritis that he took notice and had the xrays evaluated by his xray expert and concluded that it was from the accutane. Retinoids can effect more then just your bones and liver. Dr. Milstien(not sure of spelling) from the first conferences told me that he had done a study of tendons becoming calcified from retinoid use. If you're having xrays taken make sure they look for this also, not just your joints and bone structure. Tell them to look for it, many derms will see that you have Ichthyosis and just automatically want to put you on retinoids. Every time I see my derm he tries to get me to sign a consent form to go on soriatane, you'd think after 12 years of telling him I'm done with retinoids and I'll wait for a cure he'd get the hint. Most doctors will only do the bare minimum tests and xrays unless you tell them specifically that something hurts or that you want more extensive testing done. Pay specific attention to any new aches and pains when on retinoids, write it down, memorize it, what ever it takes and bring it up with your doc the next time you meet. Hopefully this will enable them to catch any harmful side effects before they get to severe.
Keith.
Posted by: Lisa Marie

Re: INFO - 06/03/04 02:05 PM

I was on Accutane for 15 years and only until the last year I was on it (2002)did I start noticing pains in my joints. I went off it and then it was like a gate was opened (with side effects). I have arthritis in my neck, extreme stiffness in my back, neck, knees & elbows. My elbows have gotten Ďpointyí when I bend my arm and I canít lean them on a table or anything hard or they will get sore really fast because they donít appear to have any cushioning on them anymore. I canít keep any joint in any one position for too long or it will take some time to work out the kink. I'm only 32 and feel much older and now worry what life will be like when I AM older. But for now I am still very active, exercising very often, which is key to not letting this get worse. I did not really learn about the side effects until many many years into taking them. I didnít seem to have any, yet in retrospect, I had most of them including the depression.
On top of this I hardly ever had x-rays taken (except for my neck) so I havenít been able to document the bone changes. I did get blood work every 6 months and everything appeared fine. Although I have INCREDIBLE stomach problems and am a bit worried that my organs might have been truly affected. I need to go to a doctor, but in all honesty I feel they are of no help.
I donít really have any advice rather than to share my story. My husband said to me this past week that as soon as we are finished having children, I should go back on Accutane. Absolutely not, I said. Yes, things are more complicated now, life isnít as carefree in the skin department, but I want to save what little health I have. Let me just add that the pills were invaluable when I was in my teens and 20ís when social life was key. I'm a lot more intraverted than I used to be.
Iím not sure if there is any validity to this statement, but it may have been a blessing in disguise that your body couldnít tolerate the medicine because you wonít have any long term use problems.
Posted by: Anonymous

Re: INFO - 06/04/04 09:33 PM

Lisa,
I couldn't agree with you more about the side effects coming on stronger once you go off drug. I thought I was the only one who has had this experience.
Keith.
Posted by: pauline5

Re: INFO - 06/19/04 10:06 PM

Oh Lisa,

I had no idea you were having all these problems now, you didn't mention it in your email the other day?

Anyway, I don't know whether my recent deterioration in my mobility in the hip/leg region is from tigasons...

This past year, I have had excruiciating pain in my lowerback, buttocks region, which radiates around my hips/groin...especially when I am standing in long queues, or carrying heavy bags, or walking...my walking has really deteriorated, not able to take long strides, or walk long distances without pain...

The recent X-ray showed that my hips were perfect, but my lumber 5 region has erroded somewhat, and had arthritis...and this apparently is what is causing the radiating pain on other areas...

I am about to start physiotherapy, hydrotherapy, and strength exercise group for people who have osteoporosis (which I have also)...Who knows if this is because of Etretinates or in my case is it just old age, I am 40 this year...

How do we prove these things? Doctors always tell me that my stiffness/arthritis is because I haven't been mobile in my life, and not able to straighten my limbs totally because of the scale etc...

Yes, Lisa, stay away from the damn things now...like you say they are good for the hardest social years, but I don't think that even makes them worth it in the long run...and we can't take them back now....tooo late...

Love Pauline.
Posted by: snoopy

Re: INFO - 06/25/04 02:46 PM

I am unable to recall when exactly I first went on neotigason but it was sometime in my late teens. Sometime after I began having dislocations in my legs, even though this is quite common I wonder if it has anything to do with the neotigason??